MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD GREEN
Model Number 48360G-10
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Intuitive surgical, inc.(isi) received a sureform reload as an rma.There was no alleged malfunction reported against the product.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sureform reload was analyzed and found to have lodged staples wedged in between the reload in front of the exposed knife.This can prevent the blade from progressing through the full firing trajectory.There was also cartridge damage and blade damage to the knife observed.Additionally, the reload was found to have cartridge damage.A piece of the cartridge was found wedged in between the reload in front of the exposed knife, causing it to jam.The piece was removed from between the reload and the shuttle was fully deployed.The knife was inspected, and mechanical indentations were noted.There was no complaint against the product to assess the effect of its failure.The probable root cause of lodged staple is attributed to partially or wholly by the user of the device including sample handling.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22216507
Report Number2955842-2025-23092
Device Sequence Number8262567
Product Code GDW
UDI-Device Identifier10886874113841
UDI-Public(01)10886874113841(10)K10240912
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360G-10
Device Catalogue Number48360G
Device Lot NumberK10240912
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown